Cause of sudden diahhrea?

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

New Member

Date Joined Sep 2010
Total Posts : 2
   Posted 9/24/2010 7:10 AM (GMT -6)   
Hello All,
                I've been looking at this forum for some time, but haven't posted yet. I found much helpful info when I had my Ileostomy...Thank you all for that :)....I had the temp ileostomy due to diverticulitis, that wasn't cleared with antibiotics. I only had it for 7 weeks. Had about 5-6 inches of the sigmoid removed. It's been a month since my take down surgery. I had some in hospital problems, but I didn't get the usual diahhrea, or having to go many times. In fact I kinda had some uncormfortable constipation issues about 2 weeks after the surgery. My big problem now is I have come down with bronchhitis. Of course i waited a week before going to the Dr. Just to see if it would clear up on it's own, and really tired of doing nothing but going to the Dr. didn't help!! Got antibiotics on Wednesday, took 1 that night and had severe diahhrea the next morning. I took another antibiotic before the thought occurred that this might be due to the new drug. I have never taken it before, and never had such an extreme reaction to any antibiotic in the past. The name of this antibiotic (generic) is Cefdinir. Well, once the thought hit me this antibiotic could be the culprit, I called and the Dr. gave me Keflex. That was yesterday. The diahhrea subside by late morning. I skipped the dose i was supposed to take last night, but woke up coughing, and had to run to the bathroom.again with diahhrea..But I did take the Keflex anyway..don't need any more problems!! I have also been taking robitussin and Mucinex for this.....I'm just wondering why this very sudden change.only reasonable thing i can come up with is the first antibiotic i was prescribed...reading the handout info and it seems to be a tough one on the digestive system even w/o existing probelms..any input would be greatly appreciated. I do see my surgeon on Monday....I hope things will improve by then :(.. I know so many of you have been through so much more with these things, so I'm hoping some may have a similiar story to share. 
                                                                           well wishes to all, and thank you

Forum Moderator

Date Joined Feb 2006
Total Posts : 5698
   Posted 9/24/2010 7:15 AM (GMT -6)   
It sounds as if the antibiotics are to blame since nothing else has changed.

But both Robitussin and Mucinex give me diarrhea. In fact all cold medications give me diarrhea. I take Claritin instead and an all natural cough syrup that doesn't really work. None of these medications caused me problems after I lost my colon; it was years later. So, I don't think it's due to the loss of the colon but due to my body no longer tolerating the ingredients in these OTC products.

You might ask your Dr. for an Rx of codeine cough syrup. The codeine will stop the diarrhea and also help with the cough.


New Member

Date Joined Sep 2010
Total Posts : 2
   Posted 9/24/2010 7:30 AM (GMT -6)   
 Thanx, I think you're right about the antibiotic. The cold meds never bothered me before, but now, who know's?? I was taking those pain pills up till a few days ago and they have some kind of codeine like stuff in them, but i don't want to take those anymore for fear of addiction, even though I never took more than 3 at the most in a day...i do appreciate your answer..Take care
New Topic Post Reply Printable Version
Forum Information
Currently it is Thursday, March 22, 2018 1:50 PM (GMT -6)
There are a total of 2,942,803 posts in 322,891 threads.
View Active Threads

Who's Online
This forum has 161262 registered members. Please welcome our newest member, Jack12.
405 Guest(s), 10 Registered Member(s) are currently online.  Details
BDRoland, Hoagie, UserANONYMOUS, Tudpock18, vision10, NiceCupOfTea, Purple111111, Jack12, Seriously7, Zebedee1210